Massive lamotrigine poisoning. A case report.

Brain Dev 2017 Apr 19;39(4):349-351. Epub 2016 Nov 19.

Clinical Pediatrics, Department of Pediatrics, University of Siena, Italy.

Lamotrigine (LTG) represents the most commonly prescribed of the so-called new generation antiepileptic drugs. We describe a child who was admitted to the emergency room because of generalized tonic-clonic status epilepticus followed by a complex neurological picture with hyperkinesia and acute ataxia as a result of a LTG intoxication. The experience on acute LTG intoxication is very limited in pediatrics. The present case provides information on the clinical picture related to LTG overdose and confirms that drug intoxications should be considered in the differential diagnosis strategy when severe and polymorphic neurological symptoms occur acutely.

Download full-text PDF

Source
http://dx.doi.org/10.1016/j.braindev.2016.11.003DOI Listing
April 2017
3 Reads

Publication Analysis

Top Keywords

ltg intoxication
8
drug intoxications
4
status epilepticus
4
epilepticus complex
4
complex neurological
4
picture hyperkinesia
4
neurological picture
4
tonic-clonic status
4
intoxications considered
4
admitted emergency
4
differential diagnosis
4
emergency room
4
picture ltg
4
generalized tonic-clonic
4
room generalized
4
hyperkinesia acute
4
confirms drug
4
ltg overdose
4
intoxication limited
4
limited pediatrics
4

Similar Publications